Kansas, 2006

Strong Wind in Kansas, June 15, 2006

June 15, 2006 · NWS GLD · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 4:19 PM MST, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 15, 4:19 PM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT THU JUN 15 2006

.UPDATE...

UPDATED ZONES AND GRIDS FOR EXPIRATION OF HIGH WIND WARNING IN KIT
CARSON AND CHEYENNE COUNTIES IN EASTERN COLORADO. A WIND ADVISORY
REMAINS IN EFFECT FOR THOSE COUNTIES UNTIL 1 AM MDT FRIDAY.
OTHERWISE NO OTHER CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 1 AM MDT /2 AM CDT/ FRIDAY FOR KSZ002-KSZ003-
     KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
     KSZ041-KSZ042.

NE...WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR NEZ081.

CO...WIND ADVISORY UNTIL 1 AM MDT FRIDAY FOR COZ091-COZ092.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-COZ254.

&&

FS
Hazardous weather outlook, Jun 15, 9:45 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT THU JUN 15 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON
NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY
THREATS BEING LARGE HAIL AND DAMAGING WINDS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA
THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS
WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH
SOUTH OF THE COLD FRONT THIS AFTERNOON.

AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL
ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME
CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY
AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LOCKHART

In the hours before

Local storm report, Jun 15, 6:28 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             HILL CITY               39.37N 99.85W
06/15/2006  E1.00 INCH       GRAHAM             KS   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Jun 15, 6:43 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             7 N PARK                39.21N 100.36W
06/15/2006  E1.00 INCH       SHERIDAN           KS   PUBLIC

&&

SJOHNSON
Local storm report, Jun 15, 7:01 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             6 S MORLAND             39.26N 100.07W
06/15/2006  E0.88 INCH       GRAHAM             KS   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Jun 15, 7:13 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             HILL CITY               39.37N 99.85W
06/15/2006  E1.00 INCH       GRAHAM             KS   TRAINED SPOTTER

0805 PM     HAIL             HILL CITY               39.37N 99.85W
06/15/2006  E0.75 INCH       GRAHAM             KS   TRAINED SPOTTER

0807 PM     TSTM WND GST     HILL CITY               39.37N 99.85W
06/15/2006  E60 MPH          GRAHAM             KS   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Jun 15, 7:33 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          15 NE OBERLIN           39.98N 100.33W
06/15/2006                   DECATUR            KS   EMERGENCY MNGR

            POWER POLES DOWN. EAST WALL OF GARAGE DESTROYED. NARROW
            PATH IN CORN FIELD.

&&

SBLAIR
Special weather statement, Jun 15, 7:34 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT THU JUN 15 2006

KSZ014-160300-
THOMAS-
934 PM CDT THU JUN 15 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MINGO...OR 12 MILES SOUTH OF
COLBY...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

KILLINGSWORTH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Thomas

When
June 15, 7:55 PM MST
Where
Thomas forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.351, -101.055 (the zone’s center; the record gives no point)

Strong winds caused driver to lose control of motor home which subsequently overturned

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517875.